Tags

Type your tag names separated by a space and hit enter

Non-Fatal Intoxication with a High Dose of Citalopram in a Suicidal 14-Year-Old Girl.
Z Kinder Jugendpsychiatr Psychother. 2019 Mar; 47(2):168-170.ZK

Abstract

The use of selective serotonin reuptake inhibitors (SSRIs) like citalopram in the clinical treatment of depressive symptoms in children and adolescents has become increasingly common, although application is mostly off-label. The increasing number of prescriptions is not only due to their good efficacy, but also due to their good tolerability and the comparatively low risk in cases of intoxication. However, there is discussion about the cardiac safety of overdose ingestion of citalopram. Here, we report in detail on an adolescent with depressive symptoms who used 800 mg of citalopram in order to attempt suicide. In contrast to other case reports in adults, our patient showed only mild neurological symptoms and no cardiac toxicity or symptoms of a serotonin syndrome, despite a high citalopram blood concentration measured about two hours following ingestion of citalopram (633 ng/ml; therapeutic reference range for adults 50-110 ng/ml).

Authors+Show Affiliations

1 University Hospital of Würzburg, Center of Mental Health, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Würzburg, Germany.1 University Hospital of Würzburg, Center of Mental Health, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Würzburg, Germany.1 University Hospital of Würzburg, Center of Mental Health, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Würzburg, Germany.2 Leopoldina Hospital Schweinfurt, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Schweinfurt, Germany.2 Leopoldina Hospital Schweinfurt, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Schweinfurt, Germany.1 University Hospital of Würzburg, Center of Mental Health, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Würzburg, Germany.1 University Hospital of Würzburg, Center of Mental Health, Department of Child and Adolescent Psychiatry, Psychosomatics and Psychotherapy, Würzburg, Germany.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

30185094

Citation

Weigl, Johannes, et al. "Non-Fatal Intoxication With a High Dose of Citalopram in a Suicidal 14-Year-Old Girl." Zeitschrift Fur Kinder- Und Jugendpsychiatrie Und Psychotherapie, vol. 47, no. 2, 2019, pp. 168-170.
Weigl J, Vloet T, Egberts K, et al. Non-Fatal Intoxication with a High Dose of Citalopram in a Suicidal 14-Year-Old Girl. Z Kinder Jugendpsychiatr Psychother. 2019;47(2):168-170.
Weigl, J., Vloet, T., Egberts, K., Briegel, W., Kratz, J., Romanos, M., & Gerlach, M. (2019). Non-Fatal Intoxication with a High Dose of Citalopram in a Suicidal 14-Year-Old Girl. Zeitschrift Fur Kinder- Und Jugendpsychiatrie Und Psychotherapie, 47(2), 168-170. https://doi.org/10.1024/1422-4917/a000613
Weigl J, et al. Non-Fatal Intoxication With a High Dose of Citalopram in a Suicidal 14-Year-Old Girl. Z Kinder Jugendpsychiatr Psychother. 2019;47(2):168-170. PubMed PMID: 30185094.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Non-Fatal Intoxication with a High Dose of Citalopram in a Suicidal 14-Year-Old Girl. AU - Weigl,Johannes, AU - Vloet,Timo, AU - Egberts,Karin, AU - Briegel,Wolfgang, AU - Kratz,Julia, AU - Romanos,Marcel, AU - Gerlach,Manfred, Y1 - 2018/09/06/ PY - 2018/9/7/pubmed PY - 2019/8/23/medline PY - 2018/9/7/entrez KW - Antidepressiva KW - Citalopram KW - Intoxikation KW - SSRIs KW - Suizidversuch KW - adverse drug reactions KW - antidepressants KW - intoxication KW - suicide attempt KW - unerwünschte Arzneimittelwirkung SP - 168 EP - 170 JF - Zeitschrift fur Kinder- und Jugendpsychiatrie und Psychotherapie JO - Z Kinder Jugendpsychiatr Psychother VL - 47 IS - 2 N2 - The use of selective serotonin reuptake inhibitors (SSRIs) like citalopram in the clinical treatment of depressive symptoms in children and adolescents has become increasingly common, although application is mostly off-label. The increasing number of prescriptions is not only due to their good efficacy, but also due to their good tolerability and the comparatively low risk in cases of intoxication. However, there is discussion about the cardiac safety of overdose ingestion of citalopram. Here, we report in detail on an adolescent with depressive symptoms who used 800 mg of citalopram in order to attempt suicide. In contrast to other case reports in adults, our patient showed only mild neurological symptoms and no cardiac toxicity or symptoms of a serotonin syndrome, despite a high citalopram blood concentration measured about two hours following ingestion of citalopram (633 ng/ml; therapeutic reference range for adults 50-110 ng/ml). SN - 1422-4917 UR - https://www.unboundmedicine.com/medline/citation/30185094/Non_Fatal_Intoxication_with_a_High_Dose_of_Citalopram_in_a_Suicidal_14_Year_Old_Girl_ L2 - https://econtent.hogrefe.com/doi/10.1024/1422-4917/a000613?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=www.ncbi.nlm.nih.gov DB - PRIME DP - Unbound Medicine ER -